Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 5, 2011, 3:00 PM EDT for Bleckley County, Pulaski County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2011, 3:00 PM EDT (19:00 UTC)
- Expired
- Sep 5, 2011, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
Counties Bleckley County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 41 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
464
WWUS82 KFFC 051900
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT MON SEP 5 2011
GAZ096-107-108-051930-
300 PM EDT MON SEP 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WILCOX...PULASKI
AND BLECKLEY COUNTIES UNTIL 330 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SHOWER OVER PINEVIEW...MOVING NORTH AT 40 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX...
PULASKI AND BLECKLEY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE POPE CITY...PINEVIEW...CEDAR CREEK...
FINLEYSON...OCMULGEE BANKS...WALLACE...PULASKI STATE PRISON...
HAWKINSVILLE...HARTFORD...BAILEYS PARK...MOBLEY CROSSING...OCMULGEE
PUBLIC FISHING AREA...PAULK...PORTER AND COCHRAN.
&&
LAT...LON 3209 8361 3240 8350 3241 8348 3246 8348
3253 8333 3249 8319 3241 8323 3234 8330
3232 8328 3228 8334 3225 8337 3221 8332
3203 8341
TIME...MOT...LOC 1900Z 199DEG 36KT 3214 8347
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 5, 1:46 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 5, 1:46 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 146 PM EDT MON SEP 5 2011 .SHORT TERM /TODAY THROUGH WEDNESDAY/... /ISSUED AT 730 AM EDT MON SEP 5 2011/ ALL EYES CONTINUE TO LOCKED ON LEE. LATEST NHC TRACK TAKE THE REMNANTS OF LEE ACROSS MISSISSIPPI TODAY...INTO NORTHEAST ALABAMA BY THE END OF THE DAY TUESDAY...THEN UP INTO THE TENNESSEE VALLEY REGION WEDNESDAY. HEAVY RAIN/FLOODING CONTINUE TO BE THE MAIN THREAT WITH THIS SYSTEM. HOWEVER...SEVERE STORMS (INCLUDING TORNADOES) CAN NOT BE RULED OUT. THIS AFTERNOON INTO EARLY TUESDAY CONTINUE TO BE THE MOST FAVORED TIME FOR SEVERE WEATHER. HEAVIEST RAIN EXPECTED ACROSS FAR NORTH GEORGIA AS LEE INTERACTS WITH A FRONTAL BOUNDARY DRIFTING SOUTH FROM OH-TN VALLEY AREA. GFS CONTINUE TO BE THE MOST AGGRESSIVE ON RAINFALL WITH AMOUNTS OF 8 TO 10 INCHES ACROSS EXTREME NORTHERN COUNTIES. NAM AND ECMWF A BIT MORE CONSERVATIVE WITH AMOUNTS IN THE 5 TO 7 INCH RANGE. WILL SEE LESSER AMOUNTS AS YOU GO SOUTH WITH MODELS NOW SHOWING TOTALS IN THE 2 TO 4 INCH RANGE ATLANTA METRO TOWARD ATHENS. GENERALLY 1 TO 2 INCHES EXPECTED ELSEWHERE. TAKING MODEL DIFFERENCES IN ACCOUNT...PREFER TO STAY WITH CURRENT ADVERTISED AMOUNTS AND LET LATER SHIFTS ADJUST AS NEEDED. MODELS SHOW WINDS STILL NOT MEETING ADVISORY CRITERIA...AND LOOKING FOR STRONGEST WINDS TONIGHT INTO TUESDAY. HOWEVER...DAY SHIFT WILL NEED TO RE-EVALUATE. COOLER TEMPS EXPECTED DURING THE PERIOD. WITH WIDESPREAD PRECIP AND LOTS OF CLOUDS MAV/MET MOS SIMILAR WITH AFTERNOON HIGHS GENERALLY IN THE 70S TO LOWER 80S. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... /ISSUED AT 730 AM EDT MON SEP 5 2011/ UNSETTLED WEATHER LOOKS TO CONTINUE FOR MUCH OF THE PERIOD... ESPECIALLY ACROSS NORTH GEORGIA WHERE MODELS HOLD ON SOME DEEPER MOISTURE AS A CLOSED UPPER LOW MEANDERS ABOUT THE OH-TN VALLEY. GFS CONTINUE TO SHOW (AND TO SOME DEGREE ECMWF) A WEAK SYSTEM OUT OVER THE GULF DURING THE WEEKEND. WILL HAVE TO WAIT AND SEE WHAT THE MODELS DO WITH THIS FEATURE. 49 && .AVIATION... 18Z UPDATE... PRECIP FIELD ASSOCIATED WITH REMNANTS OF TROPICAL STORM LEE CONTINUES TO SPREAD NEWD AND OVER ATLANTA AREA...HELPING TO HOLD IFR-MVFR CIGS IN PLACE. EXPECT THE RAIN SHIELD TO CONTINUE THRU AT LEAST 09Z TONIGHT...HOWEVER THE GREATER TSRA THREAT SHOULD GREATLY DIMINISH BY 06Z WHEN CB IN TAF SHOULD SUFFICE. EXPECTING MAINLY IFR CIGS AND -RA TO PREVAIL FROM 06Z-15Z TUE...THEN -RA ENDS AND IFR CIGS POSSIBLY IMPROVE SLIGHTLY TO MVFR. SSE WINDS WITH 20-22KT GUSTS WILL PREVAIL THRU 09Z TUE...THEN DIRECTION SWINGS SSW WITH MAYBE A LIGHTER 18-20KT GUSTS AS MODELS AGREE ON TAKING THE CENTER OF LEE REMNANTS INTO NORTH GA BY 12Z TUE...WHICH SHOULD RELAX THE GRADIENT SLIGHTLY OVER ATLANTA AREA. WINDS GO WEST BY 21Z...THEN NW BY 00Z WED. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 78 69 77 60 / 100 100 50 20 ATLANTA 78 68 72 61 / 100 100 50 20 BLAIRSVILLE 71 67 71 61 / 100 100 60 40 CARTERSVILLE 76 67 72 60 / 100 100 50 30 COLUMBUS 82 70 78 63 / 100 100 40 20 GAINESVILLE 75 68 73 62 / 100 100 50 30 MACON 86 73 83 61 / 100 80 40 20 ROME 77 66 72 61 / 100 100 60 30 PEACHTREE CITY 78 68 73 58 / 100 100 50 20 VIDALIA 88 74 87 65 / 80 70 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD... HENRY...JACKSON...JASPER...LUMPKIN...MADISON...MERIWETHER... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...TROUP...UNION... WALKER...WALTON...WHITE...WHITFIELD...WILKES. &&
Hazardous weather outlook, Sep 5, 4:50 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 AM EDT MON SEP 5 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 450 AM EDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN AND A CHANCE FOR ISOLATED TORNADOES ARE EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. .SYNOPSIS... TROPICAL DEPRESSION LEE REMAINS NEARLY STATIONARY OVER THE LOWER MISSISSIPPI VALLEY EARLY THIS MORNING....BUT IS EXPECTED TO BEGIN MOVING NORTHEAST TODAY AS A COLD FRONT APPROACHES NORTH GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN AND ISOLATED TORNADOES ACROSS NORTH AND CENTRAL GEORGIA. ALTHOUGH HEAVY RAIN AND ISOLATED TORNADOES ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA...THE BEST CHANCES FOR HEAVY RAIN WILL BE NORTH OF A LINE FROM LAGRANGE TO EATONTON TO WASHINGTON AND THE BEST CHANCES FOR ISOLATED TORNADOES WILL BE WEST OF A LINE FROM CORDELE TO ATHENS. .DISCUSSION... THE EFFECTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO SPREAD NORTHEAST ACROSS CENTRAL AND NORTH GEORGIA TODAY WITH DEEP TROPICAL MOISTURE AND MODERATE TO STRONG LOW LEVEL SHEAR. WITH THE TROPICAL ATMOSPHERE...RAINFALL WILL BE HEAVY AT TIMES. WITH THE EXTENDED PERIOD OF DRY WEATHER EXPERIENCED ACROSS NORTH AND CENTRAL GEORGIA THIS SUMMER MOST OF THE INITIAL HEAVY RAIN IS BEING ABSORBED BY THE DRY GROUND...HOWEVER ANY PROLONGED PERIOD OF HEAVY RAIN WILL RESULT IN INCREASING RUNOFF AND POSSIBLE FLOODING ON CREEKS AND STREAMS. INSTABILITY IS NOT EXPECTED TO BE HIGH...HOWEVER THE INCREASING LOW LEVEL SHEAR WILL MAKE ISOLATED TORNADOES A POSSIBILITY BY THIS AFTERNOON...CONTINUING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Sep 5, 12:07 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1207 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM NON-TSTM WND DMG VARNELL 34.90N 84.97W
09/05/2011 WHITFIELD GA EMERGENCY MNGR
ONE TREE DOWN.
1145 AM NON-TSTM WND DMG ROCKY FACE 34.80N 85.03W
09/05/2011 WHITFIELD GA EMERGENCY MNGR
ONE TREE DOWN.
&&
JLFLocal storm report, Sep 5, 2:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TORNADO POWDER SPRINGS 33.86N 84.68W
09/05/2011 COBB GA TRAINED SPOTTER
AMATEUR RADIO RELAYED A REPORT FROM A TRAINED SPOTTER OF
A TORNADO NEAR POWDER SPRINGS.
&&
RGARCIALocal storm report, Sep 5, 2:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TORNADO WINSTON 33.73N 84.83W
09/05/2011 DOUGLAS GA TRAINED SPOTTER
AMATEUR RADIO RELAYED A REPORT FROM A TRAINED SPOTTER OF
A TORNADO NEAR WINSTON.
&&
RGARCIALocal storm report, Sep 5, 2:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TORNADO POWDER SPRINGS 33.86N 84.68W
09/05/2011 COBB GA TRAINED SPOTTER
AMATEUR RADIO RELAYED TRAINED SPOTTER REPORT OF TORNADO
IN THE MACKLIN WOODS AREA OF POWDER SPRINGS.
&&
RGARCIASpecial weather statement, Sep 5, 3:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT MON SEP 5 2011
GAZ096-107-108-051930-
300 PM EDT MON SEP 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WILCOX...PULASKI
AND BLECKLEY COUNTIES UNTIL 330 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SHOWER OVER PINEVIEW...MOVING NORTH AT 40 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX...
PULASKI AND BLECKLEY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE POPE CITY...PINEVIEW...CEDAR CREEK...
FINLEYSON...OCMULGEE BANKS...WALLACE...PULASKI STATE PRISON...
HAWKINSVILLE...HARTFORD...BAILEYS PARK...MOBLEY CROSSING...OCMULGEE
PUBLIC FISHING AREA...PAULK...PORTER AND COCHRAN.
&&
LAT...LON 3209 8361 3240 8350 3241 8348 3246 8348
3253 8333 3249 8319 3241 8323 3234 8330
3232 8328 3228 8334 3225 8337 3221 8332
3203 8341
TIME...MOT...LOC 1900Z 199DEG 36KT 3214 8347The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 12:21 PM EDT | River Flood Warning | FFC | Dade | 59 hr |
| Sep 5, 12:22 PM EDT | Tornado Warning | FFC | Carroll, Haralson, Paulding | 23 min |
| Sep 5, 12:39 PM EDT | Tornado Warning | FFC | Troup | 36 min |
| Sep 5, 1:14 PM EDT | Tornado Warning | FFC | Heard, Troup | 20 min |
| Sep 5, 1:44 PM EDT | Tornado Warning | FFC | Carroll, Coweta | 31 min |
| Sep 5, 1:55 PM EDT | Tornado Warning | FFC | Douglas | 35 min |
| Sep 5, 2:10 PM EDT | Tornado Warning | FFC | Carroll, Heard | 35 min |
| Sep 5, 2:19 PM EDT | Tornado Warning | FFC | Harris, Muscogee | 41 min |
| Sep 5, 2:27 PM EDT | Tornado Warning | FFC | Cobb, Paulding | 48 min |
| Sep 5, 2:48 PM EDT | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 6 hr |
| Sep 5, 2:48 PM EDT | Tornado Warning | FFC | Cherokee | 42 min |
| Sep 5, 2:56 PM EDT | Tornado Warning | FFC | Heard, Troup | 34 min |
| Sep 5, 2:58 PM EDT | Tornado Warning | FFC | Harris, Meriwether, Troup | 39 min |
| Sep 5, 3:18 PM EDT | Tornado Warning | FFC | Carroll, Coweta, Heard | 42 min |
| Sep 5, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 25 min |
| Sep 5, 3:23 PM EDT | Tornado Warning | FFC | Coweta, Meriwether | 37 min |
| Sep 5, 3:26 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 34 min |
| Sep 5, 3:27 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 33 min |
| Sep 5, 3:29 PM EDT | Tornado Warning | FFC | Cherokee, Pickens | 31 min |
| Sep 5, 3:46 PM EDT | Tornado Warning | FFC | Cherokee, Pickens | 44 min |
| Sep 5, 3:50 PM EDT | Tornado Warning | FFC | Coweta, Fayette | 40 min |
| Sep 5, 3:57 PM EDT | Tornado Warning | FFC | Carroll, Cobb, Douglas, Paulding | 48 min |
| Sep 5, 4:01 PM EDT | Tornado Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union | 44 min |
| Sep 5, 4:16 PM EDT | Tornado Warning | FFC | Morgan, Oconee | 29 min |
| Sep 5, 4:24 PM EDT | Tornado Warning | FFC | Carroll, Coweta, Douglas, Fulton | 36 min |
| Sep 5, 4:28 PM EDT | Tornado Warning | FFC | Clayton, DeKalb, Fulton, Henry | 47 min |
| Sep 5, 4:34 PM EDT | Tornado Warning | FFC | Jefferson | 20 min |
| Sep 5, 4:35 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 40 min |
| Sep 5, 4:41 PM EDT | Tornado Warning | FFC | Greene, Morgan, Oconee | 49 min |
| Sep 5, 4:43 PM EDT | Tornado Warning | FFC | Clarke, Oconee, Oglethorpe | 47 min |
| Sep 5, 4:49 PM EDT | Tornado Warning | FFC | Cobb, Douglas, Fulton | 41 min |
| Sep 5, 4:57 PM EDT | Special Weather Statement | FFC | Crawford | 48 min |
| Sep 5, 5:02 PM EDT | Tornado Warning | FFC | Crawford | 18 min |
| Sep 5, 5:16 PM EDT | Tornado Warning | FFC | Cherokee, Dawson, Pickens | 44 min |
| Sep 5, 5:16 PM EDT | Tornado Warning | FFC | Madison | 44 min |
| Sep 5, 5:30 PM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| Sep 5, 6:04 PM EDT | Special Weather Statement | FFC | Gwinnett, Hall | 41 min |
| Sep 5, 6:07 PM EDT | Tornado Warning | FFC | Jasper, Jones, Putnam | 24 min |
| Sep 5, 6:57 PM EDT | Special Weather Statement | FFC | Towns | 33 min |
| Sep 5, 7:21 PM EDT | Special Weather Statement | FFC | Cherokee | 39 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.